Today I woke refreshed, and had the joys of spring, it was a sunny weekend, I have no more Oxalyplatin and I felt a little bounce in my step. I needed some food and thought why drive – it’s only about 1.5 miles (3 mile return) to the shop – DICK! Honestly, when do I learn my lesson?? Chemo likes to kick my ass.
On the way to the shops, I knew I was walking a little slowly, my toes tingling, but the tingling after I left the shop (with 1.5 miles to walk back) turned to heat and I mean the soles of my feet were on fire. I had to rest three times on the way back from the shops because of my feet – what the hell?
Well my friends, now the Capeciteabine is kicking my ass – I was suffering from Hand-Foot Syndrome – (Palmar-Plantar Erythrodysesthesia). It causes redness of the feet similar to sunburn, my feet were raw when I got home. I had crippled myself to the point where I couldn’t really walk.
I had this beautiful blood blister appear in the evening, probably an inch and a half and I couldn’t walk without yelping – I’m walking round the house like a crippled cowgirl (not sexy). I googled the symptoms and even though the forums were old, they recommended Udder Cream – a cream used on cows udders to stop them cracking and bleeding. Udderly Smooth have made human versions of the same stuff and their website even has a gift set tailored for Oncology patients. Forums have said it’s like a miracle cream for many cancer patients. I ordered the body moisturiser and foot cream that night and joked to my friends on Whatsapp that I would start secreting milk from my feet and maybe when lockdown ends, to not attend any cheese parties at my house – the term ‘it smells like feet’ might be telling 🙂 …